Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 2, 2015, 8:12 PM CDT for Logan County, Kansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 2, 2015, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, KS
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:25 PM CDT | TSTM WND DMG | 3 S Russell Springs, KS | LARGE TREE DOWN ON COUNTY RD 270. |
| Apr 2, 8:26 PM CDT | HAIL 0.88 | Winona, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KGLD 030112
SVRGLD
KSC109-030215-
/O.NEW.KGLD.SV.W.0003.150403T0112Z-150403T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WINONA...OR 21 MILES EAST OF SHARON SPRINGS...MOVING EAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
3887 10082 3871 10082
TIME...MOT...LOC 0112Z 282DEG 46KT 3897 10136
HAIL...1.00IN
WIND...60MPH
$$
0074 follow-up statements
181
WWUS53 KGLD 030122
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM CDT THU APR 2 2015
KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
822 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...
AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSSELL
SPRINGS...OR 22 MILES SOUTHWEST OF OAKLEY...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
3887 10082 3871 10082
TIME...MOT...LOC 0121Z 282DEG 46KT 3894 10120
HAIL...1.00IN
WIND...60MPH
$$
007605
WWUS53 KGLD 030131
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM CDT THU APR 2 2015
KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
831 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...
AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
RUSSELL SPRINGS...OR 17 MILES NORTH OF SCOTT STATE LAKE...MOVING EAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 726 PM MDT HAIL TO THE SIZE OF NICKELS
WAS REPORTED IN WINONA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
3887 10082 3871 10082
TIME...MOT...LOC 0130Z 282DEG 46KT 3891 10104
HAIL...1.00IN
WIND...60MPH
$$
007088
WWUS53 KGLD 030155
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM CDT THU APR 2 2015
KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
855 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...
AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF THE MONUMENT ROCKS...OR 11 MILES SOUTHWEST OF GOVE...MOVING EAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. BLOWING DUST
CREATING NEAR ZERO VISIBILITY.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
3887 10082 3871 10082
TIME...MOT...LOC 0155Z 282DEG 46KT 3884 10063
HAIL...1.00IN
WIND...60MPH
$$
007308
WWUS53 KGLD 030213
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM CDT THU APR 2 2015
KSC109-030223-
/O.EXP.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
913 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY WILL EXPIRE AT
915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.
LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
3887 10082 3871 10082
TIME...MOT...LOC 0209Z 282DEG 46KT 3884 10063
$$
007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:41 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 2, 7:41 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT THU APR 2 2015 .UPDATE... ISSUED AT 641 PM MDT THU APR 2 2015 UPDATE ISSUED TO ACCOUNT FOR LATEST OBS WHERE STORMS ARE OCCURRING. MOST OF FORECAST IS INTACT AT THIS TIME AND PLAN TO KEEP THUNDER IN FORECAST UNTIL FURTHER NOTICE. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 209 PM MDT THU APR 2 2015 SHORT WAVE TROUGH WILL MOVE ACROSS NORTHEAST COLORADO 00Z-06Z...AND ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS 06Z-12Z. CHALLENGES WITH THIS FORECAST ARE THE QPFS PLUS THE LOCATION/TIMING OF THE PHASE CHANGE. FROM 00Z TO 06Z...CLEARING OVER SOUTHEAST COLORADO HAS ALLOWED DECENT SURFACE HEATING AND PRODUCED MOST UNSTABLE CAPES AROUND 250 J/KG. HRRR MODEL SWEEPS THIS INSTABILITY ACROSS THE FORECAST AREA THROUGH THE EVENING. COMBINE THIS WITH SYNOPTIC ASCENT ASSOCIATED WITH DIFFERENTIAL CYCLONIC VORTICITY ADVECTION...AND THERE WILL BE A CHANCE OF ELEVATED THUNDERSTORMS THIS EVENING. HRRR DEVELOPS CONVECTION AROUND GOODLAND ABOUT 01Z NEAR A SURFACE CONVERGENCE ZONE...AND ADVECTS CONVECTION EAST THROUGH 03Z. LOW LEVELS WILL BE SOMEWHAT COOL/STABLE...SO DO NOT EXPECT SEVERE WEATHER WITH THIS CONVECTION. FROM 06Z TO 12Z...COLD FRONT WILL PUSH THROUGH THE FORECAST AREA...AND SHOULD BE MOSTLY SOUTH OF THE AREA BY 06Z. MODELS HAVE BEEN FAIRLY CONSISTENT WITH ADVECTING MOISTURE OVER THE AREA. MODEL CONSENSUS QPFS RANGE FROM A TENTH OF AN INCH ACROSS CHEYENNE COUNTY COLORADO TO AROUND ONE HALF INCH ACROSS RED WILLOW COUNTY NEBRASKA. MODEL SOUNDINGS INDICATE THE PHASE CHANGE TO SNOW WILL OCCUR ACROSS EASTERN COLORADO AROUND 04Z...FAR WESTERN KANSAS AROUND 08Z...AND THE FAR EASTERN PART OF THE AREA AROUND 12Z. SNOW AMOUNTS...OF COURSE...WILL DEPENDENT ON WHEN THE PHASE CHANGE OCCURS. WILL GO WITH 1-2 INCHES OF SNOW ACROSS YUMA COUNTY WHERE SNOW DURATIONS WILL BE THE LONGEST...TO LESS THAN 1/2 INCH FURTHER EAST. SHORT WAVE TROUGH WILL EJECT RAPIDLY EAST FRIDAY. AFTER SOME LINGERING PRECIPITATION EARLY IN THE MORNING...AIR MASS WILL DRY. TEMPERATURES WILL REMAIN COOL...IN THE 50S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 209 PM MDT THU APR 2 2015 GOING INTO THE EXTENDED PERIOD AND THE START OF THE UPCOMING WEEKEND...UP TO A 72-HOUR PERIOD OF ABOVE NORMAL TEMPERATURES AND VERY DRY CONDITIONS WILL ENSUE FOR THE FORECAST AREA. THROUGH NEXT MONDAY...WEAK RIDGING AT BOTH 700/500 MB WILL GIVE WAY TO ZONAL FLOW FROM THE WSW WHILE SURFACE FLOW DURING THIS TIME WILL BE MORE SSW AS HIGH PRESSURE SETS UP OFF TO OUR EAST...WITH LEE-SIDE TROUGH ALSO SETTING UP LATE IN THE WEEKEND OVER THE FRONT RANGE AND EVENTUALLY MOVING OVER THE CWA AT THE BEGINNING OF NEXT WEEK. THIS WILL AID IN THE WAA/LOW RH DRAW FROM MEXICO. 850 MB TEMPS START OFF THE WEEKEND IN THE +13C TO +19C ON SATURDAY FROM LATEST GFS/ECMWF...WITH WARMEST AREAS WEST AND SOUTH. TEMPS INCREASE INTO THE +18C TO +24C RANGE GOING INTO SUNDAY WITH AGAIN WARMEST AREAS WEST AS WEAK RIDGING CONTINUES INTO THE PLAINS REGION. THIS IS GOING TO BE FOLLOWED BY 850 TEMPS DIFFERING BETWEEN THE LATEST RUNS OF THE GFS/ECMWF AS TIMING WITH SURFACE BOUNDARY FROM THE NORTH AT ISSUE. GFS(+19C TO +25C...WARMEST SOUTH) AND ECMWF(+10C TO +17C...WARMEST SOUTH). THE LATTER COULD MEAN EARLY/SLIGHTLY LOWER HIGHS WITH ARRIVAL OF LOW LEVEL COOLER AIRMASS. THESE NUMBERS WILL GIVE THE CWA HIGH TEMPERATURES WELL INTO THE 70S...WITH OVERNIGHT LOWS INCREASING FROM THE 30S TO LOW 40S. WITH THE STRONG WAA INTO THE REGION FOR THIS TIMEFRAME COMES THE LOW RELATIVE HUMIDITY READINGS IN TANDEM INCREASING HIGHS. BOUNDARY LAYER/SURFACE RH FROM LATEST GFS/ECMWF DO SHOW THE AREA OF 15 PERCENT OR LOWER STARTING IN EASTERN COLORADO...EXPANDING TO MOSTLY WESTERN ZONES SUNDAY...THEN ENTIRE CWA FOR MONDAY AHEAD OF BOUNDARY...BUT LATEST ECMWF DOES SHOW INCREASING RH OVER NORTHERN ZONES DUE TO BOUNDARY ARRIVING A BIT EARLIER THAN GFS. THE COMBINATION OF THE SSW SFC FLOW AND DOWNSLOPE MID LEVEL WINDS AT 700/500 MB COULD BRING THE FIRE WX DANGER CHANCES UP DURING THIS TIME. AT THIS TIME LATEST BUFKIT SHOWS WINDS POTENTIALLY MIXING DOWN IN THE 30-40KT RANGE SO WILL HAVE TO BE MONITORED...MAINLY FOR THE AFTERNOON HOUR PERIODS. FOR THE LATTER PORTION OF THE EXTENDED...MONDAY NIGHT THROUGH THURSDAY...THE ENTIRE FORECAST AREA WILL BEGIN TO SEE A LOWERING/DROP OFF IN TEMPS FROM THE ABOVE NORMAL CONDITIONS SEEN OVER THE WEEKEND. IN FOCUS FOR THIS TO OCCUR WILL BE A SHIFTING OF THE REMAINING MID LEVEL RIDGE TO OUR EAST AND A DEEPENING TROUGH THAT STARTS OFF OVER THE PACIFIC NW TUESDAY...THEN INTO THE CENTRAL ROCKIES WEDNESDAY...FOLLOWED BY A SHIFT EASTWARD INTO THE PLAINS REGION ON THURSDAY. AS THE SYSTEM ARRIVES IN THE CENTRAL ROCKIES...A WEAK SHORTWAVE WILL PUSH OFF THE BASE OF THE TROUGH GIVING THE SLIGHT CHANCE FOR LIGHT PRECIP TO NORTHERN ZONES. LARGE SURFACE RIDGE NOSING SOUTH UNDER THE SHORTWAVE WILL LIMIT ANY MAJOR CHANCES FOR PRECIP UNTIL THURSDAY WHEN SYSTEM SHIFTS EAST OFF THE ROCKIES...TAPPING INTO ESE SURFACE FLOW ALLOWING FOR MORE MOISTURE/INSTABILITY TO SUPPORT HIGHER CHANCE FOR SHOWERS. SPOTS IN EASTERN COLORADO WILL HIT A BRIEF PERIOD TOWARDS 12Z THURSDAY FOR TEMPS TO GIVE SOME LIGHT SNOW SHOWERS...OTHERWISE TEMPS WARM ENOUGH TO SUPPORT -RW THRU EVENT. MODEL QPF SUPPORTS 0.05-0.10" OVER A 48- HOUR PERIOD. TEMPS MONDAY NIGHT THRU THURSDAY WILL HAVE HIGHS IN THE MID 50S THRU THE MID 60S...COOLEST WEDNESDAY DUE TO CLOUDS FROM SHORTWAVE MOVEMENT. OVERNIGHT LOWS WILL RANGE MAINLY IN THE MID 30S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 400 PM MDT THU APR 2 2015 KGLD...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 02Z WITH GUSTY NORTHEAST WINDS AND POSSIBLY A THUNDERSTORM AROUND 01Z. FROM 02Z-10Z IFR/VLIFR CIGS EXPECTED ALONG WITH NORTH WINDS GUSTING 25-30KTS BEHIND A COLD FRONTS PASSAGE. LIGHT RAIN/RAIN EXPECTED WITH SOME REDUCED VISIBILITIES BUT THE GREATER IMPACT TO AVIATION WILL BE THE CIGS. SOME LIGHT SNOW IS POSSIBLE AROUND 09Z FOR AN HOUR OR SO. AROUND 11Z CIGS IMPROVE TO MVFR WITH NORTH WINDS 10KTS OR SO. BY 16Z AND THROUGH THE REST OF THE TAF PERIOD AM EXPECTING VFR CONDITIONS WITH A SLOW DECREASE IN CLOUDINESS AND NORTHWEST WINDS NEAR 12KTS. UPDATES TO THE TAF ARE LIKELY DURING THE EVENING HOURS. KMCK...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 01Z OR SO WITH NORTHEAST WINDS GUSTING TOWARD 20KTS. FROM 01Z-14Z IFR CIGS EXPECTED ALONG WITH NORTHEAST WINDS GUSTING TO 25KTS AND SOME LIGHT RAIN. SOME LIGHT SNOW IS POSSIBLE FROM 11Z-14Z. AROUND 15Z-21Z CIGS IMPROVE TO VFR WITH NORTHWEST WINDS GUSTING 20KTS. AFTER 22Z JUST A FEW CUMULUS CLOUDS AND NORTHWEST WINDS AROUND 10KTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...MENTZER LONG TERM...JN AVIATION...99
Hazardous weather outlook, Apr 2, 3:49 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 249 PM MDT THU APR 2 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 249 PM MDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT /5 PM CDT/ THIS AFTERNOON ACROSS EASTERN COLORADO. THE STORMS WILL MOVE EAST DURING THE EARLY EVENING INTO WESTERN KANSAS. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW COULD PRODUCE WIND GUSTS TO 40 MPH AND AREAS OF BLOWING DUST. LIGHT RAIN WILL MIX OR CHANGE TO SNOW TONIGHT ACROSS THE WESTERN AND NORTH PORTIONS OF THE AREA. SNOW ACCUMULATIONS OF ONE TO TWO INCHES WILL OCCUR ACROSS YUMA AND KIT CARSON COUNTIES IN COLORADO...CHYENNE AND RAWLINS COUNTIES IN KANSAS...AND DUNDY COUNTY NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
In the hours before
Local storm report, Apr 2, 7:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 N CHEYENNE WELLS 38.85N 102.35W
04/02/2015 E0.25 INCH CHEYENNE CO TRAINED SPOTTER
ESTIMATED WINDS ARE 40 MPH WITH BLOWING DUST.
&&
BWARRENSpecial weather statement, Apr 2, 7:52 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 652 PM MDT THU APR 2 2015 COZ092-KSZ027-030130- CHEYENNE COUNTY CO-WALLACE KS- 652 PM MDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEYENNE AND SOUTHWESTERN WALLACE COUNTIES UNTIL 730 PM MDT... AT 651 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CHEYENNE WELLS...MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BLOWING DUST IS LIKELY WITH VISIBILITY SHARPLY REDUCED. LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS...WESKAN AND ARAPAHOE. LAT...LON 3872 10229 3891 10227 3893 10173 3870 10173 TIME...MOT...LOC 0051Z 274DEG 20KT 3882 10219 007
Special weather statement, Apr 2, 7:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 655 PM MDT THU APR 2 2015 KSZ027-028-030145- WALLACE KS-LOGAN KS- 655 PM MDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND NORTHEASTERN WALLACE COUNTIES UNTIL 745 PM MDT/845 PM CDT/... AT 655 PM MDT /755 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF WALLACE...OR 11 MILES NORTHEAST OF SHARON SPRINGS...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BLOWING DUST IS LIKELY AND WOULD PRODUCE SHARPLY REDUCED VISIBILITIES. LOCATIONS IMPACTED INCLUDE... WINONA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3896 10177 3913 10175 3913 10120 3888 10123 TIME...MOT...LOC 0055Z 272DEG 30KT 3905 10166 007
Local storm report, Apr 2, 8:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 2 S SHARON SPRINGS 38.87N 101.75W
04/02/2015 E55 MPH WALLACE KS PUBLIC
&&
JNLocal storm report, Apr 2, 8:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO 6 SE ARAPAHOE 38.79N 102.09W
04/02/2015 CHEYENNE CO LAW ENFORCEMENT
&&
BWARRENLocal storm report, Apr 2, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 18 S SHARON SPRINGS 38.63N 101.75W
04/02/2015 E60 MPH GREELEY KS PUBLIC
BLOWING DUST AS WELL WITH ZERO VISIBILITY
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:16 PM CDT | Tornado Warning | GLD | Greeley, Wallace | 29 min |
| Apr 2, 7:52 PM CDT | Special Weather Statement | GLD | Wallace | 38 min |
| Apr 2, 7:55 PM CDT | Special Weather Statement | GLD | Wallace | 50 min |
| Apr 2, 8:03 PM CDT | Tornado Warning | GLD | Wallace | 30 min |
| Apr 2, 8:27 PM CDT | Dust Storm Warning | GLD | Greeley, Wichita | 83 min |
| Apr 2, 8:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 26 min |
| Apr 2, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 64 min |
| Apr 2, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 61 min |
| Apr 3, 10:29 AM CDT | Fire Weather Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 3 more | 4 hr |
| Apr 3, 2:56 PM CDT | Red Flag Warning | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 3 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.